MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911420300
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombosis (2100); Sudden Cardiac Death (2510)
Date of Event 08/15/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient identifier: (b)(\6).Device evaluated by mfr: the device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Same case as mdr# 2134265-2017-03331 and 2134265-2017-03332.(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2013, the patient's qualifying condition was unstable angina.Prior to procedure, the patient was found to have abnormal fractional flow reserve indicative of ischemia and the patient was referred for cardiac catheterization.On the same day, the index procedure was performed.Target lesion #1 was located in the mid left anterior descending artery (lad) with 70% stenosis and was 16 mm long with a reference vessel diameter of 3.00 mm.Target lesion #1 was treated with pre-dilatation and placement of 3.00x20mm study stent.Following post-dilatation, residual stenosis was 0%.Target lesion #2 was located in the mid right coronary artery (rca) with 65% stenosis and was 10 mm long with a reference vessel diameter of 3.5 mm.Target lesion #2 was treated with pre-dilatation and placement of 3.50x12mm study stent.Following post-dilatation, residual stenosis was 0%.Target lesion #3 was located in the proximal rca with 75% stenosis and was 12 mm long with a reference vessel diameter of 3.5 mm.Target lesion #3 was treated with pre-dilatation and placement of 3.50x20mm study stent.Following post-dilatation, residual stenosis was 0%.The following day, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2016, the patient died on an unknown date and the cause of death was also unknown.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the patient died due to worsening coronary artery disease (cad) at home.Per death certificate, the immediate cause of death was 'atherosclerotic cardiovascular disease' due to the consequence of 'ventricular fibrillation'.Autopsy was not performed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further adjudicated that in (b)(6) 2016, stent thrombosis and cardiac death occurred.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6479614
Report Number2134265-2017-03330
Device Sequence Number19096144
Product Code NIQ
UDI-Device Identifier08714729807964
UDI-Public(01)08714729807964(17)20130729(10)15511519
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2013
Device Model NumberH7493911420300
Device Catalogue Number39114-2030
Device Lot Number15511519
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
07/25/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/04/2017
08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR